Q. Is it true that athletes have a low heart rate?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
Published on Jul 04, 2018

Hi doctor,

I am 18 years old. I go to the gym six times a week. I am taking protein supplements and milk. I am not taking caffeine, alcohol or any other medicine.

My resting heart rate is 84. When my pulse is under 100 I do not feel anything, but during some tension it goes above 100.

While sleeping it is 72 and normally it is approximately 78. I want to know, is it dangerous? Please help me. I am worried about it.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

We are here to help you.

The normal heart rate varies from 60 to 100 beats per minute (BPM).

During activity, heart rate of every person increases and it may cross 100 BPM. So, what I can see in your query is something that I also have.

In fact, this is the pattern with every normal human being. So, there is no issue with your heart rate and it is not going to harm you.

The supplements you are taking can be accepted if you are taking them in a moderate amount. Remember excess of everything is bad.

For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Thank you doctor,

Actually, my cousin's resting heart rate is 65 and mine is 84. Our daily life routines are the same. Our age too the same.

So, how can I reduce my heart rate? Is there any medication? Is it true that athletes have a low heart rate?

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome back to icliniq.com.

You are right that athletes have a heart rate on the lower side, but that is not true for everyone.

If you are asymptomatic, then you do not need any medicine for this purpose.

The medicines which reduce the heart rate have many side effects and can lower your blood pressure as well as stamina. So, there is no indication to take any medicine.

However, in case you have any symptoms, please mention them.

For further doubts consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Also Read Answers From:

Related Questions & Answers


My heart rate increases with exertion. Should I be worried?

Query: Hi doctor, I have a severe doctor phobia. I am unable to go in for care, but I need to understand something happening better and if it is normal for my health. I had an episode of something a couple of months ago. I got extremely sick, started vomiting and sweating horribly, has chills and massivel...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.